0
RESEARCH PAPERS

The Effect of Two Rigid Spherical Inclusions on the Stresses in an Infinite Elastic Solid

[+] Author and Article Information
Joseph F. Shelley

U. S. Merchant Marine Academy, Kings Point, N. Y.

Yi-Yuan Yu

Department of Mechanical Engineering, Polytechnic Institute of Brooklyn, Brooklyn, N. Y.

J. Appl. Mech 33(1), 68-74 (Mar 01, 1966) (7 pages) doi:10.1115/1.3625027 History: Received January 13, 1965; Online September 15, 2011

Abstract

Presented in this paper is a solution in series form for the stresses in an infinite elastic solid which contains two rigid spherical inclusions of the same size. The stress field at infinity is assumed to be either hydrostatic tension or uniaxial tension in the direction of the common axis of the inclusions. The solution is based upon the Papkovich-Boussinesq displacement-function approach and makes use of the spherical dipolar harmonics developed by Sternberg and Sadowsky. The problem is closely related to, but turns out to be much more involved than, the corresponding problem of two spherical cavities solved by these authors.

Copyright © 1966 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In